Alert archive / New Jersey / Dense Fog Advisories in 2007
Dense Fog Advisory 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Dec 10, 2007, 3:47 AM EST for 4 states. It took effect at Dec 10, 2007, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2007, 3:47 AM EST (08:47 UTC)
- In effect from
- Dec 10, 2007, 4:00 AM EST
- Expired
- Dec 10, 2007, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 31 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPHI 100847 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 AM EST MON DEC 10 2007 ...DENSE FOG ADVISORY FOR THIS MORNING... DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-101300- /O.NEW.KPHI.FG.Y.0007.071210T0900Z-071210T1300Z/ NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 347 AM EST MON DEC 10 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. THE VERY COLD AIR OF LATE, WHICH PRODUCE WINTER LIKE PRECIPITATION IS NOW BEING REPLACED BY WARM AIR RIDING IN ALOFT. THIS COMBINATION HAS CAUSED THE DEVELOPMENT OF FOG THIS MORNING AND VISIBILITIES OVER A WIDE AREA HAVE BEEN REDUCED TO LESS THAN ONE HALF MILE IN SPOTS. RAIN IS MOVING IN FROM THE WEST AND IT WILL HELP TO MIX THE AIR UP AND SLIGHTLY IMPROVE THE VISIBILITY OVER THE NEXT SEVERAL HOURS. UNTIL THEN, PLEASE USE EXTREME CARE ON THE ROADS, ESPECIALLY WHERE ICE HAS BUILD UP ON THE ROADS FROM THE LEHIGH VALLEY NORTH AND INTO NORTHWEST NEW JERSEY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ EBERWINE
1 follow-up statement
000 WWUS71 KPHI 101244 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 744 AM EST MON DEC 10 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-101345- /O.EXP.KPHI.FG.Y.0007.000000T0000Z-071210T1300Z/ NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 744 AM EST MON DEC 10 2007 ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... ALTHOUGH SURFACE OBSERVATIONS CONTINUE TO REPORT FOG, THE VISIBILITY RESTRICTIONS ASSOCIATED WITH THE WIDESPREAD DENSE FOG HAVE IMPROVED OVER THE LAST HOUR OR TWO. DURING THE COURSE OF LAST NIGHT, MANY OBSERVATIONS WITHIN OUR NETWORK WERE REPORTING LESS THAN 1/4 MILE. THIS IS NO LONGER THE CASE. FOR THIS REASON, THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM EST. $$ KRUZDLO
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Dec 10, 1:10 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 10, 1:10 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ1
110 AM EST MON DEC 10 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN NEAR THE AREA WITH A COUPLE OF
IMPULSES MOVING ALONG IT THROUGH TUESDAY NIGHT. A COLD FRONT
IS FORECAST TO CROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. WEAK
HIGH PRESSURE SHOULD RETURN WEDNESDAY BUT THEN MOVE OFFSHORE AS
THE UNSETTLED PATTERN CONTINUES.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE PRECIPTIATION HAS MOVED OUT OF THE ADVISORY AREAS SO HAVE LET
THE WINTER WX ADVISORY EXPIRE AND CANCELLED THE FREEZING RAIN
ADVISORY. NOT TO SAY ALL IS FINE THERE. SOME AREAS WILL HAVE ICE
ISSUES THIS MORNING ON UNTREATED ROADS AND ICE ON BRANCES AND POWER
LINES IN THE HIGHER ELEVATIONS.
OTHER PRECIPITATION OVER EXTREME SW PA AND WVA MAY SHOW UP ON OUR
SOUTHERN ZONES BEFORE DAYTBREAK. WILL BE WORKING WITH THAT NEXT FEW
HOURS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
WE NOTE THAT YESTERDAY AT THIS TIME THE NAM WAS TAKING THE LOW
OUT TO SEA FURTHER NORTH THAN IT IS TODAY, WHILE THE GFS IS
MAINTAINING THE 12Z MON LOCATION THE NAM HAS NOW COME AROUND TO
FINDING. THIS IS ONE REASON WHY WE ARE LEANING TOWARD THE GFS IN
THE SHORT TERM. ANOTHER IS THAT THE ECMWF AND THE GFS ARE ONLY
GIVING A MODEST PUSH OF DRIER AIR INTO THE AREA LATE MONDAY INTO
MONDAY NIGHT, WITH AN ALMOST IMMEDIATE INVASION OF CLOUDS AND
PERHAPS EVEN PRECIP BY EARLY TUESDAY, WHILE THE NAM IS
CONSIDERABLY MORE ROBUST IN CARVING SOME COOLER AND DRIER AIR OUT
FOR US DURING THAT TIME PERIOD.
SO, THE FRONT GETS PULLED SOUTH BUT LIKELY NOT VERY FAR SOUTH OF
US TOMORROW, AND AFTER SOME BRIEF DRYING WITH HIGH PRESSURE
MOVING ACROSS THE AREA MONDAY NIGHT INTO EARLY TUESDAY, ANOTHER
LOW PRESSURE IMPULSE WILL RIDE ALONG THE BOUNDARY FROM THE WEST.
IT LOOKS TO BE A FAIR BET TO GIVE US MORE MAINLY LIGHT PRECIP.
BECAUSE OF THE PROXIMITY OF THE FRONT, GFS MODEL SOUNDINGS FOR
LATE MONDAY NIGHT INTO EARLY TUESDAY AGAIN HAVE A WARM LAYER ABOVE
THE SURFACE THAT MAKES FREEZING RAIN QUITE POSSIBLE WHEN SURFACE
TEMPS ARE BELOW THE MELTING LEVEL. THIS WOULD BE NORTHWEST DURING
THE FIRST PART OF THE DAY ON TUESDAY. WE DO CARRY A SLIGHT CHANCE
OF PRECIP CLOSER TO THE FRONT LATE MONDAY NIGHT, BUT MOST
LOCATIONS IN THAT SLIGHT CHANCE AREA ARE FORECAST TO BE WARM
ENOUGH FOR JUST RAIN IF PRECIPITATION OCCURS.
WE DONT PAINT A LOT OF SUNSHINE DURING THE SHORT TERM. WE ARE NOT
GOING WITH THE WARMER STAT GUIDANCE TEMPERATURES TOMORROW GIVEN
EXPECTED CLOUDS DOWN SOUTH WHERE THE MOST POTENTIAL FOR A
WARM-UP EXISTS. WITH THE CLOUDS RE-INVADING TO THE NORTH ON
MONDAY NIGHT, AND WITHOUT ANY COLD AIR ADVECTION OF NOTE FROM THE
GFS, WE DONT GO WITH THE COLDER STAT GUIDANCE.
WEVE ACCEPTED STAT GUIDANCE TEMPS FOR TUESDAY WITH THAT SYSTEM.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WE ARE PRETTY MUCH IN THE SAME BOAT AS YESTERDAY FOR THE EXTENDED.
MURKY WATERS...OR MODELS IN THIS CASE...KEEP US FROM HAVING HIGH
CONFIDENCE IN THIS FORECAST. THE MODELS ARE COMING MORE IN LINE WITH
EACH OTHER BUT FOR THIS PACKAGE WE LEANED TOWARDS THE GFS AND ECMWF
PER HPC GUIDANCE. IN THE END IT IS MOSTLY A BLEND OF HPC AND GFS MOS
GUIDANCE AND THEREFORE FEW CHANGES WERE MADE.
WE ARE STILL LOOKING AT 50S ON WEDS AND THURS FOR PHL AND SOUTH AND
MAYBE EVEN LINGER INTO FRIDAY. HOWEVER, IT SEEMS MORE LIKELY THAT
PHL WILL BE IN THE UPPER 40S BY FRIDAY. AND ONCE AGAIN THERE IS A
CHANCE /OR SCHC/ FOR PRECIP EVERY DAY THIS PERIOD UNTIL WE REACH THE
WEEKEND.
WEAK HIGH PRESSURE OVER THE AREA WEDNESDAY GETS PUSHED OFFSHORE AS A
LOW PRESSURE SYSTEM APPROACHES FROM THE OHIO VALLEY. THIS SYSTEM
FIRST DRAGS A WARM FRONT ACROSS THE REGION THURSDAY FOLLOWED BY A
COLD FRONT THURSDAY EVENING. A SECOND COLD FRONT STEMMING FROM A LOW
OVER CANADA PUSHES THROUGH ON FRIDAY USHERING IN SOME DRIER AIR.
THIS SHOULD BRING A RETURN OF CAA AND MUCH COOLER TEMPS TO THE
REGION.
THE PERIOD COMES TO AND END WITH HIGH PRESSURE BUILDING IN FROM THE
WEST WITH COLD TEMPS AND MARKEDLY LESS PRECIP FOR THE WEEKEND. AT
LEAST THE END OF THE WEEK IS LOOKING PRETTY GOOD...FOR NOW
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
MAINLY IFR CONDS THIS EVENING AND THEN LIFR CONDS EXPECTED LATER
TONIGHT. THE IFR/LIFR WILL PERSIST INTO TOMORROW MORNING AND THROUGH
THE TAF FORECAST PERIOD. ALL THE PRECIPITATION MENTIONED IN THE TAFS
IS LIQUID EXCEPT FOR KABE AND KRDG WHERE A MIX HAS BEEN MAINTAINED.
BEYOND THE TAF PERIOD, MORE PRECIPITATION CAN BE EXPECTED ON TUESDAY
AND WEDNESDAY AND AGAIN ON THURSDAY AS A STRONG COLD FRONT IS
FORECAST TO MOVE THROUGH THE REGION.
&&
.MARINE...
A SERIES OF LOW PRESSURE SYSTEMS WILL AFFECT OUR AREA THIS WEEK AS A
FRONTAL ZONE MEANDERS OVER THE MID ATLANTIC REGION. THE FIRST LOW
WILL AFFECT OUR AREA TONIGHT INTO MONDAY. THE NEXT LOW WILL AFFECT
AREA WATERS LATE TUESDAY INTO WEDNESDAY. A STRONG COLD FRONT IS THEN
FORECAST TO CROSS THE AREA ON THURSDAY AS LOW PRESSURE TRACKS INTO
THE NORTHEAST.
NO HEADLINES WILL BE ISSUED THIS AFTERNOON, ALTHOUGH WE COULD SEE
WIND GUSTS APPROACH 25 KT AND SEAS APPROACH 5 FT ACROSS THE SOUTHERN
OCEAN WATERS OVERNIGHT TONIGHT. IT APPEARS THE NEXT EVENT WHICH WILL
NECESSITATE HEADLINES WILL BE THE ONE TUESDAY NIGHT INTO
WEDNESDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR PAZ061-062.
FREEZING RAIN ADVISORY UNTIL 7 AM EST MONDAY FOR PAZ054-055.
NJ...WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR NJZ007-008.
FREEZING RAIN ADVISORY UNTIL 7 AM EST MONDAY FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...MEOLA/DELISI
NEAR TERM...GIGI/EBERWINE
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...KRUZDLO
MARINE...KRUZDLOHazardous weather outlook, Dec 10, 1:59 AM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 159 AM EST MON DEC 10 2007 NJZ001-PAZ054-055-110700- SUSSEX-CARBON-MONROE- 159 AM EST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007-008-PAZ061-062-110700- WARREN-MORRIS-LEHIGH-NORTHAMPTON- 159 AM EST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-067>071- 110700- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 159 AM EST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-110700- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 159 AM EST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EBERIWNE
Nearby
Dense Fog Advisories in New Jersey, 2007Dense Fog Advisories in Pennsylvania, 2007Dense Fog Advisories in Maryland, 2007Every dense fog advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.